MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX HV WITH GENTAMICIN US 1 PACK; BONE CEMENT

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX HV WITH GENTAMICIN US 1 PACK; BONE CEMENT
Model Number 6195-1-001
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported upcoming left knee revision (scheduled (b)(6) 2022) due to loosening.Patient reported a successful primary surgery until april 2022 where she noticed a "lump" behind her left knee.Patient alleges surgeon noted loosening and "leaking" of cement.Patient did not report manufacturer of the knee implants aside from the cement.Patient noted surgeon advised of a potential stryker recall on the cement and patient would like to know if part of a recall.Patient wants compensation and is in the process of retaining an attorney.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a simplex hv cement mix was reported.The event relates to product supplied by an oem.Conclusions: the reported device is an oem product.Oem supplier investigation results ref # (b)(4).Immediate action check of batch documentation of possible batches, no deviations.Root cause aseptic loosening, patient-specific cause presumably.Final risk assessment: the batch documentation showed no deviations.Aseptic loosening could have been caused by behavior of patient and physician during operation.Corrective action/preventive action: no action is required by stryker at this time as the investigation for this event is performed by the oem.
 
Event or Problem Description
Patient reported upcoming left knee revision (scheduled (b)(6) 2022) due to loosening.Patient reported a successful primary surgery until (b)(6) 2022 where she noticed a "lump" behind her left knee.Patient alleges surgeon noted loosening and "leaking" of cement.Patient did not report manufacturer of the knee implants aside from the cement.Patient noted surgeon advised of a potential stryker recall on the cement and patient would like to know if part of a recall.Patient wants compensation and is in the process of retaining an attorney.Update (b)(6) 2022: as reported in mw5111430: stryker hv cement was used in this patient's knee replacement which failed prematurely and had to be revised.The findings at surgery were consistent with failure of the cement product to bond to the implants.This resulted in a failure of the knee replacement which necessitated further surgery.Original surgery was 2017.Pain and swelling started about one year post surgery, work up was classic for hv cement failure as i have seen about 50 patients with this problem.I am just starting to report my cases t this time.As far as i am aware i may have used this product on approximately 350 patients over a time frame of about 3 years.I am predicting the failure rate for this product to approach 15-20% in a time frame of only about 1.5-2.5 years.The failure rate should be about (b)(4) per year.

Brand Name
SIMPLEX HV WITH GENTAMICIN US 1 PACK
Common Device Name
BONE CEMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14951979
Report Number0002249697-2022-00983
Device Sequence Number6896278
Product Code LOD
UDI-Device Identifier04260056885761
UDI-Public04260056885761
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6195-1-001
Device Catalogue Number6195-1-001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexFemale
Patient Weight60 KG